MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS PLUS SUTURE; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS PLUS SUTURE; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Pocket Erosion (2013)
Date of Event 04/28/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the patient have a wound dehiscence? which layer was the wound dehiscence? how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? were there any precipitating patient stress factors that led to the sutures breakage? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? did the patient have an infection? did the patient have an abscess? please describe the patient manifestations of the reported infection (location, severity, appearance).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.How much and what type of drainage is present in this wound? were any pre-op cleansing procedures changed recently? if yes, please describe what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a left l1/2 lumbar discectomy and undercutting facetectomy spinal cord stimulator procedure on (b)(6) 2026 and barbed suture was used.The patient started having issues with the wound (b)(6) 2026.On (b)(6) 2026 patient reported having a scab cranial aspect of the surgical site which was tender at touching.Then on the (b)(6) 2026 pus discharging from that point and small gaping (stich abscess?).(b)(6) 2026 stich could be felt at time of dressing but not loose enough or accessible enough to remove.The patient had regular wound checks, flaminal forte used initially but there was no improvement, then honey dressings.Wound then formed a scab but scab came off and still small hole underneath still not fully resolved.Patient was put on oral antibiotics as prophylaxis.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: g4, h6 type of investigation.Additional information: g1.Additional information was requested, and the following was obtained: cannot provide patient information for data protection - items have been discarded not available for return.

Brand Name
STRATAFIX SPIRAL PDS PLUS SUTURE
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25256208
Report Number2210968-2026-05709
Device Sequence Number12117108
Product Code NEW
UDI-Device Identifier10705031236158
UDI-Public10705031236158
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown